MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0208CSS10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the physician was treating an avm on a 3.5-year-old patient.He treated the feeding vessel with 3 optiblock mini coils and had a great result.He performs research and takes a coil and moves it around in the area of the avm so he can take the cells and do testing for research.Unfortunately, while he was allowing the coil to move inside the avm, the coil detached.Physician understands it may be due to the stress that was put on the coil.He was able to snare the coil and did not cause any negative harm to patient and was able to resume case successfully.Used a headway duo 167 micro." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference: #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed only the implant coil was included with the device return.- we observed the delivery pusher and introducer sheath was not returned.- we observed multiple major kinks and stretching along the implant coil.- we noted the associated microcatheter was not included in the device return.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return.Upon return of the device, we observed only the implant coil was returned for analysis without the associated delivery pusher and introducer sheath.We observed multiple minor kinks along the implant coil in addition to stretching, however the exact timing of when this damaged occurred is unknown.Based on the complaint description, it was indicated that "physician understands it may be due to the stress that was put on the coil".Without the return of the delivery pusher used during the event, further evaluation of the internal sr thread could not be performed to confirm the characteristics of the thread.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f250100514 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key25174428
Report Number3014162263-2026-00051
Device Sequence Number13403538
Product Code HCG
UDI-Device Identifier00818053025815
UDI-Public(01)00818053025815(11)250115(17)300115(10)F250100514
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0208CSS10
Device Lot NumberF250100514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown